Alert archive / Missouri / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 516, NWS St. Louis, MO
NWS St. Louis, MO issued this severe thunderstorm warning at Sep 10, 2006, 1:37 PM CDT for Jefferson County, Missouri. It was in force for 38 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 10, 2006, 1:37 PM CDT (18:37 UTC)
- Expired
- Sep 10, 2006, 2:15 PM CDT
- In force
- 38 min
- Issued by
- NWS St. Louis, MO
- Area
- Counties, with a storm outline in the text
County Jefferson County, MO
The radar
The St Louis radar (KLSX), 54 km from the middle of the area, began a volume at 18:39 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 6.6 hours before the alert went out and 277 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1244 m above ground
- 0-6 km bulk shear
- 21 kt
- 0-1 km storm-relative helicity
- 51 m²/s²
- 0-3 km storm-relative helicity
- 82 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KLSX 101839 SVRLSX MOC099-101915- /O.NEW.KLSX.SV.W.0516.060910T1837Z-060910T1915Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE ST LOUIS MO 137 PM CDT SUN SEP 10 2006 THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... CENTRAL JEFFERSON COUNTY IN EAST CENTRAL MISSOURI * UNTIL 215 PM CDT * AT 134 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 8 MILES WEST OF DE SOTO...JUST EAST OF FLETCHER. THIS STORM WAS DRIFTING TO THE NORTHEAST. * LOCATIONS IMPACTED INCLUDE... HILLSBORO... VICTORIA... MORSE MILL... DE SOTO... SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MPH... DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER COVERS THE ROAD. LAT...LON 3821 9078 3808 9064 3821 9035 3838 9055 $$ BYRD
2 follow-up statements
000 WWUS53 KLSX 101902 SVSLSX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE ST LOUIS MO 159 PM CDT SUN SEP 10 2006 MOC099-101915- /O.CON.KLSX.SV.W.0516.000000T0000Z-060910T1915Z/ JEFFERSON MO- 159 PM CDT SUN SEP 10 2006 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 215 PM CDT FOR SOUTHERN JEFFERSON COUNTY... AT 153 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 4 MILES NORTHEAST OF DE SOTO...MOVING NORTHEAST AT 10 MPH. THE ORIGINAL STORM THAT WAS WARNED ON NEAR FLETCHER HAS WEAKENED SOME ...BUT WILL STILL AFFECT AREAS IN AND AROUND HILLSBORO. LOCATIONS NEAR THE PATH OF THE SEVERE THUNDERSTORM INCLUDE...VICTORIA...HEMATITE...HILLSBORO...MAPAVILLE...FESTUS AND CRYSTAL CITY. LAT...LON 3818 9074 3805 9049 3816 9031 3833 9050 $$ BYRD
000
WWUS53 KLSX 101914
SVSLSX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
214 PM CDT SUN SEP 10 2006
MOC099-101924-
/O.EXP.KLSX.SV.W.0516.000000T0000Z-060910T1915Z/
JEFFERSON MO-
214 PM CDT SUN SEP 10 2006
...THE SEVERE THUNDERSTORM WARNING FOR JEFFERSON COUNTY EXPIRES AT
215 PM CDT...
THE STORMS WHICH PROMPTED THE WARNING HAVE WEAKENED AND NO LONGER
APPEARED TO BE SEVERE. HOWEVER...EXPECT BRIEF HEAVY RAIN...SMALL
HAIL AND GUSTY WINDS TO 40 MPH WITH THESE STORMS AS THEY MOVE
NORTHEAST ACROSS SOUTHERN JEFFERSON COUNTY THROUGH 3 PM.
LAT...LON 3801 9061 3807 9060 3819 9077 3846 9073
3844 9066 3849 9058 3849 9041 3844 9039
3845 9035 3823 9037 3812 9026 3809 9030
3810 9034 3804 9043
$$
BYRDWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 10, 1:01 PM CDT, 36 minutes earlier.
Area forecast discussion, Sep 10, 1:01 PM CDT, 36 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ST LOUIS MO 101 PM CDT SUN SEP 10 2006 .DISCUSSION... A LOW PRESSURE SYSTEM WAS LOCATED OVER SOUTHEAST NEBRASKA EARLY THIS AFTERNOON WITH FRONTAL BOUNDARY ACROSS NORTHERN MO INTO CENTRAL IL. THE LOW IS FORECAST TO MOVE INTO WEST CENTRAL IL BY MONDAY EVENING WITH A TRAILING COLD FRONT EXTENDING ACROSS CENTRAL MO INTO NORTHEAST TX. SYSTEM AND COLD FRONT ARE EXPECTED TO BE SOUTHEAST OF THE FORECAST AREA BY TUESDAY EVENING. LATEST LAPS DATA INDICATED CAPES HAVE INCREASED TO ABOUT 1200 J/KG ACROSS CENTRAL MO AND THE EASTERN OZARKS. ISOLATED CONVECTION HAS DEVELOPED IN THESE AREAS WITH LIS OF -3. THE BULK OF THE CONVECTION CONTINUED ACROSS NORTHWEST MO INTO IA THOUGH. WITH SLOW MOVING UPPER LEVEL TROF DIGGING ACROSS THE REGION AND SLOW MOVING FRONT, WOULD EXPECT WIDESPREAD RAIN ACROSS THE REGION LATER TONIGHT INTO MONDAY NIGHT. CURRENT FORECAST LOOKS GOOD AND ONLY MINOR CHANGES NEEDED. IN THE EXTENDED PERIOD, HIGH PRESSURE WILL COVER THE REGION ON THURSDAY WITH FAIRLY IMPRESSIVE LOW OVER THE NORTHERN PLAINS. UPPER RIDGE IS FORECAST TO BE LOCATED OVER THE MIDWEST WITH TROF DIGGING INTO THE PACIFIC NORTHWEST. SURFACE HIGH IS FORECAST TO MOVE INTO THE EASTERN U.S. OVER THE WEEKEND WITH SOUTHERLY FLOW ACROSS THE FORECAST AREA. 850 TEMPS ARE FORECAST TO BE IN THE MID TEENS CELSIUS SO EXPECT TEMPS TO BE ABOVE AVERAGE. AVERAGE HIGHS FOR THE WEEKEND ARE IN THE UPPER 70S TO AROUND 80. MAINLY DRY WEATHER IS EXPECTED DURING THE EXTENDED PERIOD. && .AVIATION... FOR THE 18Z TAFS...MAIN ITEM OF CONCERN IS TIMING OF PRECIP. PRIMARILY EAST WEST ORIENTATED FRONT WILL REMAIN PRETTY MUCH IN PLACE THE NEXT 12 HOURS...THEN UPPER LOW TO PUSH BOUNDARY THRU AREA BEGINNING AROUND 12Z MONDAY. MOST PRECIP IN THE SHORT TERM SHOULD BE ON THE NORTH SIDE OF THE FRONT WITH RAIN AND SOME ELEVATED CONVECTION...OVER SRN IA/NRN MO...AS WELL AS WRN MO WITH MAIN SYSTEM. SO FOR TAF SITES...KUIN HAS BEST CHANCE OF PCPN IN THE FORECAST PERIOD WITH RWS BEGINNING AFTER 04Z...KCOU AFTER 06Z AND KSTL/KSUS AFTER 10Z. AS FOR TRWS...FEEL THAT IT WILL MAINLY BE ASSOCIATED WITH FRONTAL PASSAGE AFTER THE 12Z TIMEFRAME. AS FOR CIGS...AC DECK TO MAKE SLOW PROGRESS INTO REGION...THOUGH COULD SEE SOME BKN MVFR CIGS WITH CU DEVELOPMENT THIS AFTERNOON. OTHERWISE...MVFR/IFR CONDS TO AFFECT TAF SITES WITH MAIN AREA OF PCPN...AFTER 12Z. BYRD && .LSX WATCHES/WARNINGS/ADVISORIES... MO...NONE. IL...NONE. && WFO LSX
Hazardous weather outlook, Sep 10, 4:23 AM CDT, 9 hours 14 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ST LOUIS MO 423 AM CDT SUN SEP 10 2006 ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-110930- GREENE IL-MACOUPIN IL-MONTGOMERY IL-BOND IL-FAYETTE IL-CLINTON IL- MARION IL-WASHINGTON IL-RANDOLPH IL-ADAMS IL-BROWN IL-PIKE IL- CALHOUN IL-JERSEY IL-MADISON IL-ST. CLAIR IL-MONROE IL-KNOX-LEWIS- SHELBY-MARION-MONROE-RALLS-PIKE-BOONE-AUDRAIN-MONITEAU-COLE-OSAGE- CALLAWAY-MONTGOMERY-LINCOLN-GASCONADE-WARREN-ST. CHARLES-FRANKLIN- ST. LOUIS-ST. LOUIS CITY-JEFFERSON-CRAWFORD-WASHINGTON- ST. FRANCOIS-STE. GENEVIEVE-IRON-MADISON-REYNOLDS- 423 AM CDT SUN SEP 10 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN AND CENTRAL MISSOURI AS WELL AS SOUTHWEST ILLINOIS. .DAY ONE...TODAY AND TONIGHT THERE IS A CHANCE OF THUNDERSTORMS OVER THE REGION THIS AFTERNOON AND TONIGHT AS A STORM SYSTEMS APPROACHES THE AREA FROM THE WEST. THESE STORMS ARE NOT EXPECTED TO BE SEVERE. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THE CHANCE OF THUNDERSTORMS WILL CONTINUE ON MONDAY AND TUESDAY AS THE STORM SYSTEM SLOWLY MOVES EAST ACROSS THE MIDWEST. THERE IS THE POTENTIAL FOR ISOLATED SEVERE THUNDERSTORMS DURING THE AFTERNOON AND EARLY EVENING HOURS ON BOTH DAYS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT. BRITT
Nearby
Severe Thunderstorm Warnings in Missouri, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.